Alert archive / California / Wind Advisories in 2007

Wind Advisory 36, NWS San Diego, CA

December 9, 20074 counties in California

NWS San Diego, CA issued this wind advisory at Dec 9, 2007, 2:20 AM PST for 4 counties in California. It took effect at Dec 9, 2007, 7:00 AM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2007, 2:20 AM PST (10:20 UTC)
In effect from
Dec 9, 2007, 7:00 AM PST
Expired
Dec 10, 2007, 2:45 AM PST
In force
20 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2007-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2007-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 091020
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
220 AM PST SUN DEC 9 2007


CAZ048-057-092100-
/O.NEW.KSGX.WI.Y.0036.071209T2100Z-071210T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
220 AM PST SUN DEC 9 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
PST MONDAY. 

NORTHEAST WINDS ALOFT AND DEVELOPING OFFSHORE FLOW WILL CAUSE
LOCAL STRONG GUSTY WINDS THIS AFTERNOON THROUGH MONDAY MORNING.
THE STRONGEST WINDS WILL BE BELOW THE CAJON PASS AND THROUGH THE
CANYONS OF THE SANTA ANA MOUNTAINS WHERE WINDS COULD GUSTS TO NEAR
50 MPH. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

DA
4 follow-up statements
000 
WWUS76 KSGX 091459
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
659 AM PST SUN DEC 9 2007

CAZ048-057-092300-
/O.EXT.KSGX.WI.Y.0036.071209T1500Z-071210T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
659 AM PST SUN DEC 9 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST MONDAY...

A WIND ADVISORY IS IN EFFECT UNTIL 1 PM PST MONDAY.

NORTHEAST WINDS ALOFT AND OFFSHORE FLOW WILL COMBINE TO PRODUCE
AREAS OF GUSTY WINDS THROUGH MONDAY MORNING. THE STRONGEST WINDS
WILL BE BELOW THE CAJON PASS AND THROUGH THE CANYONS OF THE SANTA
ANA MOUNTAINS WHERE WIND SPEEDS OF 40 MPH ARE EXPECTED. LOCAL
GUSTS COULD REACH 60 MPH AT TIMES AT THE NORMALLY WINDIER
LOCATIONS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

JAD
000 
WWUS76 KSGX 092134
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
134 PM PST SUN DEC 9 2007

CAZ048-057-100500-
/O.CON.KSGX.WI.Y.0036.000000T0000Z-071210T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
134 PM PST SUN DEC 9 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY. 

NORTHEAST WINDS ALOFT AND OFFSHORE FLOW WILL COMBINE TO PRODUCE
AREAS OF GUSTY WINDS THROUGH MONDAY MORNING. THE STRONGEST WINDS
WILL BE BELOW THE CAJON PASS AND THROUGH THE CANYONS OF THE SANTA
ANA MOUNTAINS WHERE WIND SPEEDS OF 40 MPH ARE EXPECTED. LOCAL
GUSTS COULD REACH 60 MPH AT TIMES AT THE NORMALLY WINDIER
LOCATIONS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

$$

SGX
000 
WWUS76 KSGX 100523
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
923 PM PST SUN DEC 9 2007

CAZ048-057-101600-
/O.CON.KSGX.WI.Y.0036.000000T0000Z-071210T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
923 PM PST SUN DEC 9 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY...

NORTHEAST WINDS ALOFT AND OFFSHORE FLOW WILL COMBINE TO PRODUCE
GUSTY NORTHEAST WINDS THROUGH THE MOUNTAINS AND PASSES THROUGH
MONDAY MORNING. THE STRONGEST WINDS WILL BE BELOW THE CAJON PASS
AND THROUGH THE CANYONS OF THE SANTA ANA MOUNTAINS WHERE SUSTAINED
WINDS FROM 20 TO 30 MPH ARE EXPECTED...GUSTING AT TIMES TO 55 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

$$

MOEDE
000 
WWUS76 KSGX 101045
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
245 AM PST MON DEC 10 2007


CAZ048-057-101145-
/O.CAN.KSGX.WI.Y.0036.000000T0000Z-071210T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
245 AM PST MON DEC 10 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 8, 9:00 PM PST, 5 hours 20 minutes earlier.

Area forecast discussion, Dec 8, 9:00 PM PST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PST SAT DEC 8 2007

.SYNOPSIS...A DEEP...COLD LOW PRESSURE SYSTEM WILL BRING SHOWERS AND
THUNDERSTORMS TONIGHT THROUGH SUNDAY MORNING. SNOW ADVISORIES ARE IN
EFFECT IN THE MOUNTAINS WHERE 4 TO 8 INCHES IS EXPECTED. OFFSHORE
FLOW FILLING IN BEHIND THE DEPARTING TROUGH SUNDAY AFTERNOON WILL
BRING GUSTY NORTHEAST WINDS THROUGH TUESDAY. HIGH PRESSURE ALOFT
WILL BRING DRY...WARMER WEATHER AND LIGHTER WINDS FOR THE END OF THE
WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

THE 00Z NKX SOUNDING WAS SATURATED FROM THE SFC TO 7500 FEET. THE
FREEZING LEVEL WAS 5000 FEET. WEATHER SPOTTERS AND CHP REPORTED SNOW
BETWEEN 3500 AND 4000 FEET THIS EVENING. ANTICIPATE SLIGHT LOWERING
OVERNIGHT AS TEMPERATURES ALOFT FALL A FEW MORE DEGREES.

AT 04Z...IR LOOP AND RADAR IMAGERY SHOWED CONVECTIVE CELLS EXTENDING
UPSTREAM ALL THE WAY PAST PT CONCEPTION WHERE LIGHTNING WAS DETECTED
AT 02Z. A STRONG VORTICITY MAXIMUM DIGGING AROUND THE COLD UPPER LOW
IS TRACKING TOWARD OUR AREA THIS EVENING AND WILL KEEP SHOWERS GOING
OVERNIGHT. THUNDERSTORMS ARE QUITE POSSIBLE WITH VERY COLD AIR ALOFT
(-29C AT 500 MB) RESULTING IN VERY STEEP LAPSE RATES.

THE 00Z NAM DIGS THE TROUGH A LITTLE FARTHER SOUTH THAN PREVIOUS
MODEL RUNS AND TAKES THE UPPER LOW OVER THE COASTAL WATERS OF BAJA
SUNDAY AFTERNOON. SAN DIEGO COUNTY STANDS THE BEST CHANCE TO GET THE
MOST PRECIP WITH THIS TRACK. LIGHTEST AMOUNTS WILL FALL FARTHER
NORTH OVER THE SAN BERNARDINO COUNTY DESERTS...FARTHEST FROM THE
STORMS CENTER. HEAVY RAIN AND HAIL ARE LIKELY WITH THE STRONGEST
CELLS...AND FUNNEL CLOUDS AND WATER SPOUTS ARE ALSO POSSIBLE.

UPSLOPE ENHANCED RAIN RATE POTENTIAL. THE MIDLEVEL WESTERLY WINDS
THIS EVENING FAVOR ENHANCED UPSLOPE PRECIPITATION AND MOUNTAIN SNOWS
WHERE 4 TO 8 INCHES ARE LIKELY. SOME AREAS MAY GET CLOSE TO 10
INCHES OF SNOW. SNOW LEVELS WILL BOTTOM OUT NEAR 3500 FEET. THE
MIDLEVEL WINDS WILL SHIFT TO THE NORTHEAST SUNDAY MORNING ENDING THE
WESTERLY UPSLOPE COMPONENT.

THE SNOW WILL TAPER OFF IN SAN BERNARDINO COUNTY LATE TONIGHT...AND
THEN IN RIVERSIDE AND SAN DIEGO COUNTY AS THE LOW DIGS SOUTH AND THE
WINDS SHIFT NORTHEAST. HOWEVER...MOISTURE WRAPPING AROUND THE LOW
OVER BAJA WILL LINGER LONGEST IN SAN DIEGO COUNTY WHERE SHOWERS WILL
LINGER INTO THE AFTERNOON. 30 KT 850 MB EASTERLY WINDS ALSO RAISE
THE POSSIBILITY FOR A ENHANCED UPSLOPE PRECIP ON THE EASTERN SLOPES
OF THE SAN DIEGO COUNTY MTNS.

ANOTHER FACTOR TO CONTEND WITH IS THE STRONG CYCLONIC FLOW AROUND
THE BAJA LOW. IT WILL RESULT IN A SANTA ANA TYPE WIND PATTERN WHICH
WILL BRING GUSTY NORTHEAST WINDS TO THE MOUNTAINS AND PASSES SUNDAY
AND SUNDAY NIGHT. ON MONDAY NIGHT AND TUESDAY A REINFORCING SHOT OF
SHORTWAVE ENERGY AND COLD AIR FROM THE INTERMOUNTAIN WEST WILL
AFFECT SOUTHERN CALIFORNIA. TUESDAY WILL BE A VERY COLD DAY
(BY SOUTHERN CALIFORNIA STANDARDS) AND THE GUSTY NORTHEAST WINDS IN
THE MTNS AND BELOW PASSES WILL MAKE IF FEEL A LOT LIKE WINTER. THE
COACHELLA VALLEY AND SAN DIEGO DESERTS WILL BE ESPECIALLY HARD HIT
WITH THIS COLD BLAST FROM THE NORTHEAST...AND HIGHS WILL BARELY
REACH ABOVE 60 DEGREES.

RIDGING ALOFT WEDNESDAY THROUGH FRIDAY WILL BRING WARMING AND
LIGHTER WINDS FOR THE END OF THE WEEK.

&&

.AVIATION...090445Z
VARIABLE CLOUDINESS WILL CONTINUE OVERNIGHT DUE TO THE SHOWERS FROM
THE MTNS TO THE COAST. THE SHOWERS SHOULD BE MOST NUMEROUS BETWEEN
ABOUT 08Z AND 12Z...AND LOCAL VSBYS BELOW 4 MILES AND CIGS BELOW
2000 FEET WILL OCCUR IN THE HEAVIER SHOWERS. OTHERWISE...MOST CIGS
WILL VARY BETWEEN ABOUT 3000 AND 6000 FEET MSL. MTN OBSCURATION WILL
OCCUR AT TIMES IN FOG AND SNOW. ISOLATED TSTORMS WILL OCCUR...AND
WATERSPOUTS WILL BE POSSIBLE JUST OFF THE COAST THROUGH SUNDAY.
PRECIP WILL GRADUALLY TAPER SUNDAY...AND SCT-BKN CONDITIONS WITH
CIGS MOSTLY ABOVE 3000 FEET WILL DOMINATE THEN.

&&

.MARINE...090445Z
THE SWELL WAS GRADUALLY DECREASING THIS EVENING IN THE INNER AND
OUTER WATERS...AND WILL CONTINUE TO DO SO. DUE TO SURF GENERALLY
BELOW 6 FEET AT THE BEACHES...THE HIGH SURF ADVISORY THAT WAS IN
EFFECT FOR THE SAN DIEGO COUNTY BEACHES HAS BEEN CANCELLED.
HOWEVER...THE STORM SYSTEM MOVING THROUGH THE AREA WILL BRING
ISOLATED THUNDERSTORMS AND THE POSSIBILITY OF WATERSPOUTS THROUGH
SUNDAY TO THE COASTAL WATERS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY FOR THE MOUNTAINS. SEE LAXWSWSGX.

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

MARINE WEATHER STATEMENT. SEE LAXMWSSGX.

&&

PUBLIC...MOEDE
AVIATION/MARINE...MAXWELL
Hazardous weather outlook, Dec 8, 8:45 PM PST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
845 PM PST SAT DEC 8 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-091200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
845 PM PST SAT DEC 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TONIGHT.

SNOW ADVISORY FOR AREA MOUNTAINS. SEE LAXWSWSGX.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN...HAIL...WATERSPOUTS AND
FUNNEL CLOUDS TONIGHT. THE SNOW LEVEL WILL FALL TO 3500 FEET WITH
SEVERAL INCHES OF SNOW IN THE MOUNTAINS. SEE LAXSPSSGX AND LAXMWSSGX
FOR DETAILS.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.

SNOW ADVISORY SUNDAY MORNING FOR AREA MOUNTAINS. SEE LAXWSWSGX.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN...HAIL...WATERSPOUTS AND
FUNNEL CLOUDS SUNDAY. SEE LAXSPSSGX AND LAXMWSSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION MAY BE
NEEDED FOR THIS WINTRY STORM.

MOEDE

In the hours before

Special weather statement, Dec 9, 12:05 AM PST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1205 AM PST SUN DEC 9 2007

CAZ042-043-048-050-055>058-060>062-092100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1205 AM PST SUN DEC 9 2007

...COLD STORM SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA...

A COLD STORM SYSTEM WILL WILL CONTINUE TO MOVE SOUTH OFF THE COAST
TODAY. INSTABILITY ASSOCIATED WITH THIS STORM WILL BRING THE CHANCE
OF THUNDERSTORMS WITH SMALL HAIL TODAY...ALONG WITH ISOLATED FUNNEL
CLOUDS AND WATERSPOUTS OVER THE COASTAL WATERS. THE SNOW LEVEL WILL
BE NEAR 3500 FEET BUT COULD BE LOCALLY LOWER IN HEAVIER SHOWERS.
LIGHT SNOW WILL BE POSSIBLE DOWN TO THE DESERT FLOOR IN THE HIGH
DESERTS.

ADDITIONAL RAINFALL TOTALS WILL BE QUITE VARIABLE DUE TO THE SHOWERY
NATURE OF THE PRECIPITATION WITH AMOUNTS GENERALLY ONE HALF AN INCH
OR LESS...WITH THE LARGER ACCUMULATIONS IN SAN DIEGO COUNTY. LOCALLY
HEAVIER AMOUNTS OF RAIN WILL BE POSSIBLE IN CONVECTION AND WHERE
SHOWERS PERSIST OVER THE SAME AREA. SNOWFALL COULD BE LOCALLY HEAVY
IN THE MOUNTAINS. THE SHOWERS WILL GENERALLY TAPER OFF FROM THE
NORTH DURING THE DAY TODAY.

HEAVY SHOWERS COULD CAUSE LOCAL DEBRIS FLOWS...MUD SLIDES AND
FLOODING IN AND BELOW RECENTLY BURNED AREAS...ON STEEP TERRAIN AND
IN POORLY DRAINED LOW LYING AREAS. THE COMBINATION OF SNOW...SLICK
ROADS AND DENSE FOG WILL MAKE TRAVEL LOCALLY HAZARDOUS IN THE
MOUNTAINS.

ALL INTERESTS SHOULD KEEP INFORMED ON THIS UNSETTLED WEATHER. PEOPLE
SHOULD BE PREPARED TO TAKE QUICK ACTION IN CASE FLOODING DEVELOPS.

DA

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.